Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2007, 4:45 PM CDT for Jersey County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 1, 2007, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jersey County, IL
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 012146 SVRLSX ILC083-012215- /O.NEW.KLSX.SV.W.0130.070601T2145Z-070601T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 515 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF JERSEYVILLE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... JERSEYVILLE... DELHI... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3902 9043 3896 9035 3905 9014 3922 9024 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 012213 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 514 PM CDT FRI JUN 1 2007 ILC083-012224- /O.EXP.KLSX.SV.W.0130.000000T0000Z-070601T2215Z/ JERSEY IL- 514 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JERSEY COUNTY EXPIRES AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3902 9043 3896 9035 3905 9014 3922 9024 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:26 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 1, 2:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CDT FRI JUN 1 2007 .DISCUSSION... SURFACE LOW WAS CENTERED OVER CENTRAL SD AT THIS TIME. A COLD FRONT EXTENDED FROM THE LOW ACROSS CENTRAL KS INTO THE OK PANHANDLE. LOW WILL MOVE SLOWLY NORTHEASTWARD OVER NEXT SEVERAL DAYS AS IT IS TIED IN WITH A CLOSED LOW ALOFT. THE SURACE LOW IS EXPECTED TO BE CENTERED OVER WESTERN WI SATURDAY EVENING. THE COLD FRONT IS FORECAST TO EXTEND FROM THE LOW ACROSS NORTHEAST IL INTO SOUTHEAST MO.THE SURFACE LOW IS FORECAST TO MOVE INTO QUEBEC MONDAY MORNING. ISOLATED CONVECTION WAS LOCATED ACROSS SOUTHERN/CENTRAL IL AT THIS TIME. MAIN LINE OF CONVECTION EXTENDED FROM NEAR CIR TO MTO WITH ACTIVITY MOVING NORTHEASTWARD. LATEST LAPS DATA INDICATED THE MOST UNSTABLE AIR WAS LOCATED ACROSS CENTRAL IL. STABLE AIR WITH LITTLE CAPE WAS LOCATED ACROSS CENTRAL INTO NORTHEAST MO. WITH THE EXPECTED COLD FRONT PASSAGE ON SATURDAY, RAISED POPS A LITTLE FROM PREVIOUS FORECAST. THE UKMET AND NAM ARE SIMILAR IN FORECASTING AN UPPER JET OF 60-80 KTS BY SATURDAY NOON THAT CURL FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS. DIVERGENCE FROM THE TWO MODELS IS SIMILAR AND SHOULD SUPPORT LIKELY POPS ACROSS MUCH OF THE FORECAST AREA. DRIER AND COOLER AIR WILL MOVE ACROSS THE AREA ON SUNDAY AND PERSIST FOR EARLY IN THE WEEK. THE GFS AND EUROPEAN MODELS ARE SIMILR BY MID WEEK WITH AN UPPER TROF FORECAST ACROSS THE WESTERN U.S. WITH SOUTHWESTERLY FLOW ACORSS THE MIDWEST. LOOKS LIKE JUNE WILL BE IN FULL BLOOM BY LATE IN THE WEEK WITH 850 TEMPS OF 20C FORECAST INTO THE REGION BY THURSDAY MORNING. TPS && .AVIATION... FOR THE 18Z TAFS... THUNDERSTORMS TRAVERSING WESTERN MISSOURI DIED OUT THIS MORNING. THE OUTFLOW BOUNDARY PASSED THROUGH ST. LOUIS A COUPLE OF HOURS AGO. THE AIRMASS IS STILL PRETTY UNSTABLE. SURFACE BASED AND MU CAPES ARE UP TO 2500 TO 3000 ALREADY BUT SPC IS EXPECTING THE SEVERE ACTIVITY TO BE MORE LIKELY NORTH IN EASTERN IOWA. A LITTLE LEFT OVER MVFR CEILINGS ARE LOCATED WEST OF QUINCY BUT DISSIPATING QUICKLY. WE WILL HAVE TO SEE WHERE NEW ACTIVITY FIRES UP THIS AFTERNOON BUT PRESENT INDICATIONS ARE THERE IS NO IMMEDIATE THREAT OF THUNDERSTORMS TO ANY OF THE TAF SITES...AND IT MAY NOT OCCUR UNTIL LATE TONIGHT WHEN NEW ACTIVITY RE-DEVELOPING OVER WESTERN MISSOURI WORKS EAST INTO OUR AIRSPACE. WINDS TONIGHT WILL BE A BIT STRONGER SO THE THREAT OF FOG IS DIMINISHED SUBSTANTIALLY. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 3:17 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT FRI JUN 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 317 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR A PORTION OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE THREATS. THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION ON SATURDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE THREATS. THERE IS A CHANCE FOR THUNDERSTORMS FOR MOST OF THE AREA ON SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:46 AM CDT | Dense Fog Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 5 hr |
| Jun 1, 6:35 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.